MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Vascular Dissection (3160)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of chest pain and dissection could not be definitively determined based on the information available.There was no ivl malfunction reported.The physician attributed the complication to a dissection in the lm.The dissection was treated with a balloon and stent.Notably, the lesion treated initially with shockwave therapy was approximately 40-50mm away from the dissection site.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave coronary c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid proximal left anterior descending artery (lad).90 pulses were delivered at pressures of 4 to 6 atm.A 2.5x48mm synergy stent was placed and post-dilated with a 3.0 non-compliant (nc) balloon.The final imaging showed successful results.There was no reported ivl malfunction.30 minutes post procedure, the patient was complaining of severe chest pain.Meds were given to help with the pain and vitals appeared good, but the pain increased to 10/10.The physician chose to proceed with right groin access to perform another angiogram.Lucency was observed in distal left main (lm) at the lad/circumflex (cx)bifurcation and a re-intervention was initiated.Both cx and lad were wired using a 3.0x15mm balloon to pre-dilate the lesion on the lad wire at distal lm and then the balloon was returned to pre-dilate lm-proximal cx.A 3.0x20mm synergy stent was placed in the proximal cx and post dilated with a 3.0x20 nc balloon.A 3.5x20mm synergy stent was then placed from lm to proximal lad and post dilated lm with a 4.5x15 nc balloon.The patient's blood pressure dropped necessitating the use of impella support.Once on impella support, 3.0x15 balloons were placed over each wire to do a "kissing" technique at bifurcation.An intravascular ultrasound (ivus) was then utilized to check stent apposition and confirmed all stents were well apposed and expanded.Final imaging showed good results.The physician attributed the complication to a dissection in the lm.The dissection was treated with a balloon and stent.Notably, the lesion treated initially with shockwave therapy was approximately 40-50mm away from the dissection site.The patient was subsequently transferred to the icu on impella support.The patient is currently doing well.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19933885
Report Number3015053858-2024-00091
Device Sequence Number2760283
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250731(10)11A230713A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number11A230713A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X48MM SYNERGY STENT - UNKNOWN MANUFACTURER; 3.0MM NC BALLOON - UNKNOWN MANUFACTURER; 3.0X15MM NC BALLOON - UNKNOWN MANUFACTURER; 3.0X20MM NC BALLOON - UNKNOWN MANUFACTURER; 3.0X20MM SYNERGY STENT - UNKNOWN MANUFACTURER; 3.5X20MM SYNERGY STENT - UNKNOWN MANUFACTURER; 4.5X15MM NC BALLOON - UNKNOWN MANUFACTURER; IMPELLA HEART PUMP - ABIOMED
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexFemale